MAUDE Adverse Event Report: CORDIS CORPORATION OUTBACK ELITE 80CM RE-ENTRY; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS CORPORATION OUTBACK ELITE 80CM RE-ENTRY; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number OTB59080A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, two 80cm re-entry outback elite catheter ¿got stuck¿ in the non-cordis introducers.The first device was used with the 7f non-cordis sheath, and the second device was used with the 8f non-cordis sheath.There was resistance felt in the introducer and when the health care professional withdrew the device, the outback elite tip was hung by a small metal wire.The tip was noted to be still connected and not in separate pieces.The case was completed with the use of another cto technique.The lesion was treated successfully.There were no reports of patient injury.The healthcare professional was trained in the use of this device.The bifurcation was not steep or sharp.The devices were prepped per the instructions for use (ifu).There was no apparent damage to either device prior to use.All specified ports were flushed with heparinized saline.The ports were flushed, followed by a 30 second pause, and then flushed again.The cannula actuation was verified outside the patient.The catheters were held in a straight orientation, with ¿no slack¿ during preparation.The needles did operate smoothly during prep.The catheter was not coiled at any time prior to insertion.A.014 non-cordis guidewire was used with the devices.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18061644 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d9, g3, h1, h2, h3 and h6.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, h1, h2, h3 and h6.As reported, two 80cm outback elite re-entry catheters ¿got stuck¿ in the non-cordis introducers.The first device was used with the 7f non-cordis sheath, and the second device was used with the 8f non-cordis sheath.There was resistance felt in the introducers and when the healthcare professional withdrew the device, the outback elite tip was hung by a small metal wire.The tip was noted to still be connected and not in separate pieces.The case was completed with the use of another cto technique.The lesion was treated successfully.There were no reports of patient injury.The healthcare professional was trained in the use of this device.The bifurcation was not steep or sharp.The devices were prepped per the instructions for use (ifu).There was no apparent damage to either device prior to use.All specified ports were flushed with heparinized saline.The ports were flushed, followed by a 30 second pause, and then flushed again.The cannula actuation was verified outside the patient.The catheters were held in a straight orientation, with ¿no slack¿ during preparation.The needles did operate smoothly during prep.The catheter was not coiled at any time prior to insertion.A.014 non-cordis guidewire was used with the devices.One non-sterile outback elite 80cm re-entry unit was received for analysis.The concomitant non-cordis introducers used in the procedure were not returned for evaluation.Per visual analysis, a separation was observed at the distal tip portion of the outback unit.The outback elite tip portion was observed hung by a small metal wire.The tip was noted to be still connected by the wire and not in separate pieces.The cannula needle was deployed.The deployment slider was observed actuated.Also, the nosecone tip of the unit was noted kinked/ bent at the junction of the nosecone to the keyed housing component.No other anomalies were found.A functional test to determine the level of functionality of the returned device could not be performed due to the damaged condition of the unit received.The cannula deployment length and the usable length of the outback elite could not be measured due to the damaged condition of the unit.Per microscopic analysis, no anomalies were found on either the nosecone, nor on the outer collar or the keyed housing components of the distal tip.However, scrapping and laceration damages were observed on the surface of the body/shaft material near the separation.Also, evidence of elongations and frayed edges were observed at the separated areas of the unit.Elongations and frayed edges are clear evidence of an application of tension force that induced the separation.Therefore, it is likely that the materials of the outback elite 80cm re-entry unit were induced to a tensile force that exceeded the material¿s yield strength prior to the separation.No other anomalies were observed.A product history record (phr) review of lot 18061644 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter tip/distal tip fractured in patient¿ and ¿cto catheter system impeded in patient¿ were not confirmed based on the analysis of the returned device.The exact cause of the issue experienced by the customer could not be determined.Based on the information available for review and the product analysis, concomitant device factors and procedural/handling factors likely contributed to the impedance experienced when the outback device was inserted into the non-cordis sheath since the device passed functional analysis with the lab sample sheath.Additionally, it is not possible to determine what factors may have contributed to fractured condition reported by the customer since there were no anomalies noted to the returned device.Although not intended as a mitigation of risk, the information for safety within the ifu is provided in the product¿s labeling with the intent to make the user aware of the risks.Per the ifu, users are cautioned ¿always visualize tracking of the catheter tip over the aorto-iliac bifurcation.If strong resistance is felt during catheter manipulation/delivery, determine the cause of the resistance before proceeding further.Consider using a 3¿4 mm balloon at low atm to dilate points of resistance, as needed, along delivery track.If the cause cannot be determined, withdraw the outback elite re-entry catheter.Excessive rotation, bending or kinking of the outback elite re-entry catheter may affect its performance.Withdraw the outback elite re entry catheter if it becomes excessively kinked.¿ neither the phr review nor the product analysis results suggest that the issues experienced by the customer could be related to the design/manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.
 
Event or Problem Description

Brand Name
OUTBACK ELITE 80CM RE-ENTRY
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14951578
Report Number9616099-2022-05784
Device Sequence Number6944840
Product Code PDU
UDI-Device Identifier20705032067567
UDI-Public(01)20705032067567(17)230930(10)18061644
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K150836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberOTB59080A
Device Catalogue NumberOTB59080A
Device Lot Number18061644
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer07/12/2022
08/19/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date08/05/2022
08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.014 PLATINUM PLUS GUIDEWIRE; DESTINATION 7F INTRODUCER; DESTINATION 8F INTRODUCER
Patient SexUnknown